Archivos de la Sociedad Española de Oftalmología
versión impresa ISSN 0365-6691
BURGUENO-MONTANES, C. y PEREZ-ALVAREZ, R.. Pegylated interferon and ribavirin associated retinopathy in patients with hepatitis C. Arch Soc Esp Oftalmol [online]. 2011, vol.86, n.6, pp.193-195. ISSN 0365-6691.
Case report: We describe two patients with chronic hepatitis C, treated with pegylated interferon and ribavirin, who developed multiple cotton-wool spots in the retina of both eyes. The ocular findings were identified as pegylated interferon associated retinopathy, and in one case spontaneously resolved and in the other after the treatment was withdrawn. Discussion: Interferon is an immunomodulating cytokine used as a first line treatment of hepatitis C. Numerous adverse effects have been reported, but ocular ones are less known. We believe that periodic ophthalmological examinations during this treatment are required in order to detect these complications, which can be serious.
Palabras clave : Interferon; Chronic hepatitis C; Retinopathy; Cotton wool spots.